Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 308, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 31, 2013, 10:32 PM MDT for Garden County, Grant County, Nebraska. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2013, 10:32 PM MDT (04:32 UTC)
- Expired
- Jul 31, 2013, 11:15 PM MDT
- In force
- 43 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Garden County, NE, Grant County, NE
The radar
The North Platte radar (KLNX), 135 km from the middle of the area, began a volume at 04:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.5 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1537 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
213
WUUS53 KLBF 010432
SVRLBF
NEC069-075-010515-
/O.NEW.KLBF.SV.W.0308.130801T0432Z-130801T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1032 PM MDT WED JUL 31 2013
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA...
SOUTHWESTERN GRANT COUNTY IN WEST CENTRAL NEBRASKA...
* UNTIL 1115 PM MDT
* AT 1028 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
CRESCENT LAKE NWR...AND MOVING EAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
DEER LAKE...JERRY LAKE...BRITTON LAKE...ADAMS FLATS AND RACKETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4196 10246 4186 10191 4174 10197 4174 10199
4171 10199 4152 10209 4178 10261
TIME...MOT...LOC 0432Z 281DEG 27KT 4181 10234
HAIL...1.00IN
WIND...70MPH
$$
KECK1 follow-up statement
978
WWUS53 KLBF 010452
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1152 PM CDT WED JUL 31 2013
NEC069-075-010503-
/O.CAN.KLBF.SV.W.0308.000000T0000Z-130801T0515Z/
GARDEN NE-GRANT NE-
1052 PM MDT WED JUL 31 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GRANT AND
NORTHERN GARDEN COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 4196 10246 4186 10191 4174 10197 4174 10199
4171 10199 4152 10209 4178 10261
TIME...MOT...LOC 0453Z 281DEG 27KT 4178 10213
$$
KECKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 10:09 PM MDT, 23 minutes earlier.
Area forecast discussion, Jul 31, 10:09 PM MDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 1109 PM CDT WED JUL 31 2013 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 402 PM CDT WED JUL 31 2013 THUNDERSTORMS CHANCES...SOME THAT MAY BE SIGNIFICANT...HEADLINE THE SHORT TERM PERIODS. FOR THE OVERNIGHT...THETA-E ADVECTION ALONG A STRENGTHENING LOW LEVEL JET WILL AID IN THE DEVELOPMENT/MAINTENANCE OF STORMS ACROSS THE EASTERN PANHANDLE...WHICH MOST MODELS CARRY OFF TO THE SOUTHEAST ACROSS MOST OF THE SANDHILLS REGION OVERNIGHT. THE ELEVATED INSTABILITY COULD BE SUFFICIENT ENOUGH FOR A STRONG OR POSSIBLY SEVERE STORM...WITH HAIL AS THE MAIN THREAT. SHORT TERM MODELS ARE SPLIT ON THE TIMING AND LOCATION OF THE POTENTIAL DEVELOPMENT...THUS WON/T GET TOO CARRIED AWAY WITH THE POP FORECAST...GENERALLY KEEPING THE PERCENTAGES AT 50 PERCENT OR LESS. UPGLIDE AND CONTINUED THERMAL ADVECTION TARGETING SOUTHEASTERN PORTIONS OF THE CWA MAY ALLOW FOR SEVERAL HOURS OF QPF THURSDAY MORNING IN THIS AREA...THUS WILL MAINTAIN 40 PERCENT OR HIGHER POPS UNTIL 18Z. FOR THURSDAY AFTERNOON...A WARM FRONT WILL LIFT NORTH AND EXTEND WEST TO EAST ACROSS THE AREA. THIS FRONT SHOULD BE A FOCUS FOR TSTM DEVELOPMENT...SOME OF WHICH MAY BE SEVERE. WITH NORTHWEST FLOW ALOFT AND SOUTHERLY FLOW AT THE SURFACE...SUFFICIENT SHEAR WILL BE AVAILABLE FOR SPLITTING SUPERCELLS WITH DOMINATE RIGHT MOVERS. SIGNIFICANT HAIL IS EXPECTED WITH STEEP MID LEVEL LAPSE RATES YIELDING AS MUCH AS 2.0 TO 3.0 KJ/KG SBCAPE AND OVER 1.0 KJ/KG OF CAPE IN THE -10 TO -30 HAIL GROWTH ZONE. A TORNADO OR TWO CANNOT BE RULED OUT AS WELL...GIVEN THE PROXIMITY OF THE LIFTING FRONT AND 0-1KM SRH AROUND 150 M^2/S^2. SEVERE CHANCES WILL ALL BE DEPENDENT ON THE LIFTING FRONT...AND WHETHER OR NOT THE EXPECTED CONVECTION TONIGHT/EARLY THURSDAY AFFECTS THE AFTERNOON STORMS...ESPECIALLY SINCE ONGOING PRECIPITATION WILL BE EXITING TO THE EAST POSSIBLY LASTING THROUGH THE MIDDAY HOURS. IF WE CAN GET A LULL IN THE ACTION...STORMS COULD BE SIGNIFICANT. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 402 PM CDT WED JUL 31 2013 ONGOING THUNDERSTORMS FROM THURSDAY AFTERNOON EXPECTED TO CONTINUE THURSDAY NIGHT. MODEL CONSENSUS FOR WARM FRONT EARLY THURSDAY EVENING TO BE NEAR INTERSTATE 80. PRONOUNCED DEEP-LAYER SPEED AND DIRECTIONAL SHEAR WILL BE FAVORABLE FOR SUPERCELLS TO EVOLVE INTO AN MCS AS A STRENGTHENING LLJ DEVELOPS DURING THE EVENING. THUS... LIKELY POPS PLACED ACROSS THE EASTERN ZONES. WHILE LINGERING SHOWERS OR STORMS POSSIBLE NORTH CENTRAL FRIDAY... EXPECTING A LULL IN OVERALL ACTIVITY DURING THE DAY. AN INCREASE AGAIN TO 30-40 POPS FRIDAY NIGHT AS ANOTHER IMPULSE ROTATES EAST- SOUTHEAST IN FLOW ALOFT. A FRONT IS INDICATED ACROSS FAR SOUTHERN NEBRASKA. HIGHS TO CONTRAST FROM 91 AT IML TO NEAR 80 NCTRL. FOR SATURDAY AND BEYOND...A SEMI STATIONARY FRONT FORECAST TO REMAIN JUST SOUTHWEST AND SOUTHWEST OF AREA. A FLATTENED RIDGE TO OUR WEST WILL BRING A SLIGHT NORTHWEST FLOW PATTERN WITH BOUNDARY LAYER AND MID LEVEL MOISTURE ELEVATED ACROSS THE REGION EACH DAY. THUNDERSTORMS CHANCES TO REMAIN FAVORABLE THROUGH THE EXTENDED WITH DAILY CHANCES REACHING AROUND 30 PERCENT. MOST FAVORABLE DAY HOWEVER LOOK TO BE SATURDAY AFTERNOON AND EVENING WITH CHANCES AROUND 40 PERCENT. THE GFS/ECMWF AND GEM MODELS IN FAIR AGREEMENT ON THIS. WITH PROXIMITY OF SURFAACE FRONT AND ENHANCED POPS... TEMPERATURES TO RANGE BELOW NORMAL THROUGH THE EXTENDED WITH HIGHS FROM THE UPPER 70S TO MID 80S MOST DAYS. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT) ISSUED AT 1106 PM CDT WED JUL 31 2013 THUNDERSTORMS SLOWER TO DEVELOP WITH VISUAL FLIGHT RULES AT KLBF AND KVTN TERMINALS. SHORT TERM MODELS STILL PUSHING FOR LOW LEVEL JET TO STRENGHTEN TONIGHT THAT SHOULD ENHANCE LIFT AND THE CHANCE FOR STORMS OVERNIGHT. TAFS UPDATED TO REFLECT THUNDERSTORMS IN THE VICINITY THROUGH 15Z. OTHERWISE BETTER CHANCE OF THUNDERSTORMS INTO THE AFTERNOON HOURS ON THURSDAY. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...JACOBS LONG TERM...ROBERG AVIATION...KECK
Hazardous weather outlook, Jul 31, 8:54 PM MDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 954 PM CDT WED JUL 31 2013 NEZ004>010-022>029-035>038-056>059-069>071-094-020300- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 954 PM CDT WED JUL 31 2013 /854 PM MDT WED JUL 31 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE REMAINS A CHANCE FOR STRONG THUNDERSTORMS TONIGHT. THE LOW LEVEL JET IS FORECAST TO STRENGTHEN OVERNIGHT ACROSS THE SOUTHWEST THAT MAY LEAD TO STORM DEVELOPMENT AFTER MIDNIGHT. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED TONIGHT...A FEW OF THE STORMS COULD PRODUCE SMALL HAIL AND STRONG WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS THROUGHOUT. A FRONTAL BOUNDARY WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT WHICH MAY START DURING THE MORNING HOURS OVER PORTIONS OF THE AREA. THEN...ADDITIONAL DEVELOPMENT ACROSS THE EASTERN PANHANDLE INTO SOUTHWEST NEBRASKA BY AFTERNOON. THE ATMOSPHERE WILL BE QUITE UNSTABLE WHERE STORMS COULD RAPIDLY INTENSIFY TO PRODUCE LARGE HAIL AND DAMAGING WIND...WITH ISOLATED TORNADOES POSSIBLE AS WELL DURING THE AFTERNOON AND EVENING HOURS. HEAVY RAIN WILL BE POSSIBLE WITH SOME OF THE THUNDERSTORMS AS WELL THURSDAY EVENING. AN ACTIVE WEATHER PATTERN REMAINS INTO THE WEEKEND AS A FRONTAL BOUNDARY STALLS ACROSS THE AREA. THUNDERSTORMS WILL BE POSSIBLE EACH DAY...SOME OF WHICH MAY BE STRONG AND CAPABLE OF PRODUCING HAIL AND DAMAGING WINDS...ALONG WITH HEAVY RAIN IN SOME LOCATIONS. A STRONG LOW PRESSURE BECOMES ORGANIZED NORTH OF THE GREAT LAKES REGION THAT WILL KEEP AN ACTIVE WEATHER PATTERN SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) KECK
In the hours before
Special weather statement, Jul 31, 10:02 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1102 PM CDT WED JUL 31 2013 NEZ022-010500- GARDEN NE- 1002 PM MDT WED JUL 31 2013 ...SIGNIFICANT WEATHER ADVISORY FOR GARDEN COUNTY UNTIL 1100 PM MDT... AT 955 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 17 MILES WEST OF CRESCENT LAKE NWR...OR 21 MILES SOUTH OF ALLIANCE...MOVING SOUTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CRESCENT LAKE NWR... TRALNOR LAKE... RICHARDSON LAKE... MUMPER... DEER LAKE... SUGAR LOAF HILL... DOGTOWN FLATS... ADAMS FLATS... RACKETT... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. KECK
Special weather statement, Jul 31, 10:29 PM MDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1029 PM MDT WED JUL 31 2013 NEZ022-023-010515- GARDEN NE-GRANT NE- 1029 PM MDT WED JUL 31 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GRANT AND NORTHERN GARDEN COUNTIES UNTIL 1115 PM MDT... AT 1028 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF CRESCENT LAKE NWR...OR 28 MILES NORTH OF OSHKOSH...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... DEER LAKE... JERRY LAKE... BRITTON LAKE... ADAMS FLATS... RACKETT... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. KECK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 9:45 AM MDT | Severe Thunderstorm Warning | LBF | Wheeler | 30 min |
| Aug 1, 12:42 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 48 min |
| Aug 1, 12:52 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 38 min |
| Aug 1, 12:54 PM MDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 51 min |
| Aug 1, 1:00 PM MDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 45 min |
| Aug 1, 1:18 PM MDT | Severe Thunderstorm Warning | LBF | Holt | 42 min |
| Aug 1, 1:26 PM MDT | Tornado Warning | LBF | Cherry | 34 min |
| Aug 1, 1:30 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 45 min |
| Aug 1, 1:44 PM MDT | Severe Thunderstorm Warning | LBF | Holt | 46 min |
| Aug 1, 2:03 PM MDT | Severe Thunderstorm Warning | LBF | Holt | 42 min |
| Aug 1, 2:21 PM MDT | Severe Thunderstorm Warning | LBF | Brown | 39 min |
| Aug 1, 2:43 PM MDT | Severe Thunderstorm Warning | LBF | Holt, Wheeler | 47 min |
| Aug 1, 2:47 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 43 min |
| Aug 1, 3:25 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 50 min |
| Aug 1, 3:47 PM MDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Wheeler | 43 min |
| Aug 1, 4:12 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 63 min |
| Aug 1, 4:14 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 61 min |
| Aug 1, 4:19 PM MDT | Tornado Warning | LBF | Cherry | 41 min |
| Aug 1, 4:27 PM MDT | Severe Thunderstorm Warning | LBF | Garfield, Wheeler | 48 min |
| Aug 1, 4:50 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 40 min |
| Aug 1, 5:12 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 48 min |
| Aug 1, 5:28 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 47 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.